Alert archive / California / Wind Advisories in 2010
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 6, 2010, 1:07 PM PDT for 4 counties in California. It took effect at Apr 6, 2010, 9:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 1:07 PM PDT (20:07 UTC)
- In effect from
- Apr 6, 2010, 9:00 PM PDT
- Expired
- Apr 7, 2010, 1:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS76 KSGX 062007 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PDT TUE APR 6 2010 ...WIND ADVISORY FOR THE MOUNTAINS AND VALLEYS TONIGHT AND WEDNESDAY MORNING... .HIGH PRESSURE OVER THE INTERIOR WEST WILL PRODUCE OFFSHORE WINDS IN SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY MORNING. CAZ048-050-055>058-070415- /O.NEW.KSGX.WI.Y.0017.100407T0400Z-100407T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 107 PM PDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PDT WEDNESDAY. * TIMING: TONIGHT AND WEDNESDAY MORNING. * WINDS: NORTHEAST 25 TO 35 MPH WITH GUSTS EXCEEDING 50 MPH. * VISIBILITY: VERY LOCALLY REDUCED IN BLOWING DUST. * IMPACTS: DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
3 follow-up statements
033 WWUS76 KSGX 070347 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 847 PM PDT TUE APR 6 2010 ...WIND ADVISORY FOR THE MOUNTAINS AND VALLEYS TONIGHT AND WEDNESDAY MORNING... .HIGH PRESSURE OVER THE INTERIOR WEST WILL PRODUCE OFFSHORE WINDS IN SOUTHERN CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING. CAZ048-050-055>058-071200- /O.CON.KSGX.WI.Y.0017.100407T0400Z-100407T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 847 PM PDT TUE APR 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT WEDNESDAY. * TIMING: LATE TONIGHT AND WEDNESDAY MORNING. * WINDS: LOCAL NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. * VISIBILITY: VERY LOCALLY REDUCED IN BLOWING DUST. * IMPACTS: DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
354
WWUS76 KSGX 070901
NPWSGX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 AM PDT WED APR 7 2010
CAZ048-050-055>058-072000-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-100407T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
201 AM PDT WED APR 7 2010
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON.
* WINDS: LOCAL NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS.
* IMPACTS: LOCALLY REDUCED VISIBILITY IN BLOWING DUST.
DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.
MINOR DAMAGE TO TREES AND POWER LINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
USE EXTRA CAUTION WHILE DRIVING.
&&
$$
MACKECHNIE413 WWUS76 KSGX 072002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PDT WED APR 7 2010 ...WIND ADVISORY HAS EXPIRED... CAZ048-050-055>058-072115- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-100407T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 102 PM PDT WED APR 7 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:00 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 6, 9:00 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT TUE APR 6 2010 .SYNOPSIS... FAIR AND WARMER WEATHER IS EXPECTED TODAY THROUGH THURSDAY AS HIGH PRESSURE BUILDS. GUSTY OFFSHORE WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES WEDNESDAY MORNING. HIGH PRESSURE WILL WEAKEN ON FRIDAY AND START A COOLING TREND THROUGH THE WEEKEND. COASTAL LOW CLOUDS WILL RETURN AND INCREASE AS WELL THIS WEEKEND. ANOTHER PACIFIC STORM MAY BRING RAIN TO SOUTHERN CALIFORNIA MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MOSTLY CLEAR SKIES ARE HAPPENING NOW AND ARE IN THE FORECAST AT LEAST THROUGH THURSDAY. HIGH PRESSURE ALOFT STRENGTHENS TODAY AND WILL START A WARMING TREND. OFFSHORE FLOW WILL ALSO DEVELOP TONIGHT AND...IN ADDITION TO KEEPING COASTAL LOW CLOUDS FROM FORMING...WILL GENERATE SOME FAIRLY STRONG OFFSHORE WINDS LOCALIZED THROUGH PASSES AND CANYONS. THESE WILL NEED AN ADVISORY OR MAYBE EVEN A WARNING LATE TONIGHT INTO WEDNESDAY AFTERNOON. OFFSHORE FLOW WILL WEAKEN LATE WEDNESDAY INTO THURSDAY FOR DIMINISHED WINDS. THE DRY AIR AND CLEAR SKIES WILL ALLOW THE APRIL SUN TO EFFICIENTLY CRANK UP THE DAYTIME TEMPERATURES INTO THE 80S AT MANY LOWER ELEVATION SPOTS. STARTING FRIDAY THE UPPER HIGH WILL BEGIN TO BREAK DOWN UNDER LOWER PRESSURE IN THE EASTERN PACIFIC. THIS WILL BRING BACK THE COOLER WEATHER AND SOME NOCTURNAL COASTAL CLOUDINESS BY FRIDAY NIGHT. THIS REDEVELOPED MARINE LAYER WILL DEEPEN AND EXTEND THE COASTAL CLOUD COVERAGE IN TIME AND SPACE OVER THE WEEKEND. A DEEP LOW PRESSURE TROUGH IS SHOWN BY MODELS TO TAKE AIM AT SOUTHERN CALIFORNIA ON MONDAY. BUT THIS LOW CUTS OFF AND THEREFORE PRESENTS SOME UNCERTAINTY ON ITS TIMING AND POSITION. IF MODELS ARE CORRECT...EXPECT SOME RAIN NEXT MONDAY. FOR NOW THE SMALL CHANCE IS IN THE FORECAST. A GENERAL TROUGH PATTERN APPEARS TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK FOR MORE COOL WEATHER WITH CLOUDS AND CHANCES OF RAIN. && .AVIATION... 061500Z...VFR THROUGH TONIGHT. CLEAR SKIES AND UNRESTRICTED VIS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION...JAD
Hazardous weather outlook, Apr 6, 4:00 AM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE APR 6 2010 CAZ042-043-048-050-055>058-060>062-071200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME... EXCEPT FOR HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY * LOCALLY STRONG GUSTY NORTHEAST WINDS BELOW PASSES WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.